Discussions that mention lotrel

High & Low Blood Pressure board


I've been treated for high blood pressure (140/90) for the last 14 mos. I was on increasing doses of Benazapril, topping out at 40mg twice a day, until a month ago. My cardiologist then put me on Lotrel 10/40 twice a day, still no significant change. Yesterday, he added Diovan 320mg once a day. I feel like the Lotrel 10/40 has been casuing dizziness and a heaviness in my chest. The doctor is not too concerned and wants me to try this new combination. He feels it's imperative to get the HBP under control. I'm curious about how I might react to this drug combination.

Added info: I'm forty years old, 6'4", about 210lbs. Two weeks ago I underwent testing at my cardiologists office. The scan revealed moderate aortic dilation. The stress test and echo revealed no other problems. I was quite pleased that there were no other issues, but deflated that the meds weren't working and the prospect of dealing with this dizziness long term.
You should not have to deal with constant dizziness. Fortunately there are many many medications available to control high blood pressure. It is important that you lower your BP, but you should be able to find a medication that does not produce significant side effects. Lotrel is known for producing quite a few of these.
I'm on Lotrel without many side effects, but I usually need a diuretic (HYDROCHLORTHIAZIDE HCTZ) in addition to achieve best BP control in addition to my other meds. Some diuretics are not recommended with Lotrel so be sure your doc knows his stuff. Instead of just increasing dosages, check about a diuretic and try one for a month and see if it helps.

I read an interesting article about bp meds which followed a large group of people for a few years and it highlighted the differences between the meds and how each works on a different problem and even at different times of the day, and how most often a combo is necessary.